Differential and Integral Equations

Existence of compact support solutions for a quasilinear and singular problem

Jacques Giacomoni, Habib Maagli, and Paul Sauvy

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $\Omega$ be a $\mathcal{C}^{2}$ bounded domain of ${{\mathbb R}}^N$, $N\geq 2$. We consider the following quasilinear elliptic problem: $$ ({ P}_{\lambda})\left\lbrace \begin{array}{l} -\Delta_p u = K(x)(\lambda u^q-u^r),\quad \ \ \mbox{ in }\Omega, \\ \quad \;\;\;u= 0 \quad\mbox{ on }\partial\Omega, \quad u\geq 0\quad\mbox{ in }\Omega, \end{array}\right. $$ where $p>1$ and $\Delta_p u{\stackrel{{\rm {def}}}{=}} \mathrm{div} \left(\vert \nabla u\vert ^{p-2}\nabla u\right)$ denotes the $p$-Laplacian operator. In this paper, $\lambda>0$ is a real parameter, the exponents $q$ and $r$ satisfy $-1<r<q<p-1$, and $K:\Omega\longrightarrow {{\mathbb R}}$ is a positive function having a singular behaviour near the boundary $\partial \Omega$. Precisely, $K(x)=d(x)^{-k}L(d(x))$ in $\Omega$, with $0<k<p$, $L$ a positive perturbation function, and $d(x)$ the distance of $x\in\Omega$ to $\partial\Omega$. By using a sub- and supersolution technique, we discuss the existence of positive solutions or compact support solutions of $({ P}_{\lambda})$ in respect to the blow-up rate $k$. Precisely, we prove that if $k<1+r$, $({ P}_{\lambda})$ has at least one positive solution for $\lambda>0$ large enough, whereas it has only compact support solutions if $k\geq 1+r$.

Article information

Source
Differential Integral Equations, Volume 25, Number 7/8 (2012), 629-656.

Dates
First available in Project Euclid: 20 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356012655

Mathematical Reviews number (MathSciNet)
MR2975687

Zentralblatt MATH identifier
1265.35059

Subjects
Primary: 35J20: Variational methods for second-order elliptic equations 35J25: Boundary value problems for second-order elliptic equations 35J70: Degenerate elliptic equations

Citation

Giacomoni, Jacques; Maagli, Habib; Sauvy, Paul. Existence of compact support solutions for a quasilinear and singular problem. Differential Integral Equations 25 (2012), no. 7/8, 629--656. https://projecteuclid.org/euclid.die/1356012655


Export citation